Texas, 2005

Hail in Texas, June 6, 2005

June 6, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 1:20 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 6, 1:20 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT MON JUN 6 2005

.DISCUSSION...

SEA BREEZE IS CURRENTLY ADVANCING NORTHWARD IN A LINE FROM LFK TO DRI TO LFT.
THE WESTERN EDGE OF THE SEA BREEZE APPEARS TO BE INTERACTING WITH AN OLD
OUTFLOW BOUNDARY.  THIS SHOULD ENHANCE CONVECTION IN THE LATE AFTERNOON HOURS
HEADING INTO THE EARLY EVENING HOURS.  LOCALLY HEAVY RAINFALL SHOULD BE THE
MAIN THREAT FROM THE STRONGER THUNDERSTORMS...THOUGH, SOME COULD TURN SEVERE
LATER ON.

AS FOR THE NEXT FEW DAYS...THE SUMMER TIME PATTERN OF AFTERNOON THUNDERSTORMS
FROM SEA BREEZE ACTIVITY SHOULD STAY WITH US THROUGH AT LEAST THURSDAY.  HAVE
GONE WITH TEMPS THAT ARE SLIGHTLY COOLER THAN MAV IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  90  72  91 /  20  40  20  30
MLU  70  89  70  89 /  30  50  30  30
DEQ  70  89  70  90 /  20  20  20  20
TXK  72  90  72  91 /  20  20  20  20
ELD  70  89  70  89 /  30  40  30  30
TYR  72  91  72  91 /  20  20  20  20
GGG  72  91  72  91 /  20  20  20  20
LFK  71  92  72  92 /  20  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

23
Hazardous weather outlook, Jun 6, 11:00 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 6 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WITH THE AID OF DAYTIME HEATING...LOOK FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE REGION. THE THUNDERSTORMS WILL
BECOME MORE CONCENTRATED ACROSS CENTRAL AND NORTH CENTRAL LOUISIANA
AND EAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS
WILL HAVE THE CAPABILITY TO PRODUCE BRIEF LOCALLY HEAVY RAINFALL AND
DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
LIKELY THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE
THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE
REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL
AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE
THUNDERSTORM THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

23

In the hours before

Local storm report, Jun 6, 6:01 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     7 S CENTER              31.69N 94.18W
06/06/2005                   SHELBY             TX   LAW ENFORCEMENT

            TREES DOWN ON COUNTY ROAD 1012

0425 PM     TSTM WND DMG     1 N CENTER              31.81N 94.18W
06/06/2005                   SHELBY             TX   LAW ENFORCEMENT

            TREES DOWN ON HWY 87.

0445 PM     TSTM WND DMG     3 SSW JOAQUIN           31.93N 94.07W
06/06/2005                   SHELBY             TX   CO-OP OBSERVER

            TREE FELL ON A HOUSE.

0552 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/06/2005                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN ON ELLERBE ROAD.

0621 PM     HAIL             3 E BRADLEY             33.10N 93.61W
06/06/2005  1.75 INCH        LAFAYETTE          AR   LAW ENFORCEMENT

0625 PM     TSTM WND DMG     HAUGHTON                32.53N 93.51W
06/06/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN.

0628 PM     HAIL             HAUGHTON                32.53N 93.51W
06/06/2005  1.00 INCH        BOSSIER            LA   LAW ENFORCEMENT

0640 PM     HAIL             TAYLOR                  33.10N 93.46W
06/06/2005  0.88 INCH        COLUMBIA           AR   PUBLIC

&&

22
Local storm report, Jun 6, 6:09 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             1 N SPRINGHILL          33.02N 93.46W
06/06/2005  0.88 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22
Local storm report, Jun 6, 6:13 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             GRAND CANE              32.08N 93.81W
06/05/2005  0.75 INCH        DE SOTO            LA   PUBLIC

&&

22
Local storm report, Jun 6, 6:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             SPRINGHILL              33.00N 93.46W
06/05/2005  0.88 INCH        WEBSTER            LA   TRAINED SPOTTER

0730 PM     HAIL             3 W MAGNOLIA            33.27N 93.29W
06/05/2005  1.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 6, 6:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             SPRINGHILL              33.00N 93.46W
06/06/2005  0.88 INCH        WEBSTER            LA   TRAINED SPOTTER

0730 PM     HAIL             3 W MAGNOLIA            33.27N 93.29W
06/06/2005  1.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

&&

22

The radar

The Shreveport radar (KSHV), 112 km away, was scanning. The volume nearest the first event began at 01:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bowie

When
June 6, 7:25 PM CST
Where
Bowie County, 3 mi W of Texarkana
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.433, -94.100

Baseball sized hail fell near FM 2148 between Hwy 59 and Hwy 67.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481764.